Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 331, NWS Jackson, MS

June 21, 2006Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2006, 6:59 PM CDT for Bolivar County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2006, 6:59 PM CDT (23:59 UTC)
Expired
Jun 21, 2006, 7:45 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:15 PM CDTHAIL 13 Sw Cleveland, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 212359
SVRJAN
MSC011-220045-
/O.NEW.KJAN.SV.W.0331.060621T2359Z-060622T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT WED JUN 21 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF CLEVELAND...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES EAST OF ROSEDALE BY 730 PM CDT
  GUNNISON BY 745 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3362 9105 3366 9067 3401 9067 3396 9105

$$

GRG
1 follow-up statement
000 
WWUS54 KJAN 220025
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT WED JUN 21 2006

MSC011-220045-
/O.CON.KJAN.SV.W.0331.000000T0000Z-060622T0045Z/
BOLIVAR MS-
723 PM CDT WED JUN 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR BOLIVAR COUNTY...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PACE...OR ABOUT 7 MILES WEST OF CLEVELAND...MOVING NORTH
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PACE AND 7 MILES WEST OF RENOVA BY 730 PM CDT
  7 MILES WEST OF MERIGOLD...7 MILES SOUTHWEST OF WINSTONVILLE...7
  MILES SOUTHWEST OF MOUND BAYOU AND 9 MILES SOUTHWEST OF SHELBY BY
  745 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM BY BOLIVAR COUNTY 
EOC BETWEEN CLEVELAND AND SKENE AT 715 PM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3362 9105 3366 9067 3401 9067 3396 9105

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:03 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 21, 3:03 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUN 21 2006

.DISCUSSION...(TONIGHT THROUGH THURSDAY NIGHT)...RIDGING AT THE
SURFACE AND MID LEVELS WILL CONTINUE TO AFFECT THE ARKLAMISS REGION
TODAY AND TOMORROW.  THE RIDGE WILL SHIFT TOWARD THE EAST...ALLOWING
MORE SOUTHERLY FLOW TO AFFECT THE AREA GIVING US AN INCREASED CHANCE
OF AFTERNOON ACTIVITY TOMORROW.  WITH ISOLATED ACTIVITY BEGINNING
THIS AFTERNOON...DECIDED TO RAISE POPS FOR THIS EVENING THROUGH 03Z
TO ACCOUNT FOR ISOLATED COVERAGE. FOR TOMORROW AFTERNOON...PWATS
ACROSS THE AREA RANGE FROM 1.5 TO 1.9 INCHES.  LI VALUES...AMONG
OTHER THINGS...ARE ALSO BETTER ACROSS THE ENTIRE AREA...WITH VALUES
RANGING FROM -6 TO -8.  WITH ALL OF THIS INTO PLAY...EXPECT TOMORROW
AFTERNOON TO BE SLIGHTLY MORE ACTIVE IN COVERAGE THAN TODAY. PRETTY
MUCH STUCK WITH GUIDANCE SINCE IT HANDLED THIS PRETTY WELL.

TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 70S FOR LOWS BOTH
TONIGHT AND TOMORROW NIGHT.  THIS IS WHAT GUIDANCE PRESENTED...SO
DID NOT DEVIATE.  GUIDANCE JUMPED UP SEVERAL DEGREES IN SOME
ISOLATED LOCATIONS FOR HIGHS...WITH VALUES UP TO THE UPPER 90S IN
SOME LOCATIONS.  WITH INCREASED CLOUD COVER TOMORROW AFTERNOON...I
AGREE WITH PREVIOUS GUIDANCE RUNS MORE THAN THE CURRENT...SO TWEAKED
HIGHS DOWN A FEW DEGREES IN SOME ISOLATED LOCATIONS.  OTHER THAN
THAT...DID NOT REALLY DEVIATE FROM GUIDANCE FOR MUCH OF THE FORECAST
AS IT SEEMED TO HANDLE THINGS WELL. /14/

LONG TERM...FRIDAY THROUGH WEDNESDAY...UPPER LEVELS BEGIN TO AMPLIFY
FRIDAY WITH A RIDGE BUILDING OVER THE WESTERN CONUS AND TROUGHING IN
THE EAST. THIS WILL HELP SEND A WEAK FRONTAL BOUNDARY SOUTH THAT
WILL INCREASE OUR RAIN CHANCES EARLY IN THE WEEKEND FOLLOWED BY A
DRIER START TO THE WORK WEEK. OUR WARM AND HUMID AIRMASS WILL STILL
BE IN PLACE FRIDAY WITH SURFACE DEWPOINTS AROUND 70 DEGREES AND PWS
1.75-2.0 INCHES. DAYTIME HEATING WILL LEAD TO ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE
AREA. THE LATEST GUIDANCE POPS FOR FRIDAY WERE CLOSE TO THE CURRENT
FORECAST BUT A BIT HIGHER IN THE SOUTH. ALTHOUGH THE HIGHEST POPS
WILL BE CARRIED NORTH WL INCLUDE MENTION OF ISOLATED STORMS IN THE
SOUTH FOR FRIDAY AFTERNOON. THE UPPER TROUGH AND SURFACE BOUNDARY
ARE EXPECTED TO ARRIVE LATE FRIDAY NIGHT INTO SATURDAY. THE GFS
STILL TRIES TO DEVELOP A COUPLE OF WEAK WAVES ALONG THE FRONT
SLOWING THE PROGRESSION OF THE FRONT THROUGH OUR CWA...BUT THE FRONT
SHOULD BE IN SOUTHERN MISSISSIPPI SATURDAY NIGHT. THE BEST CHANCE
FOR RAIN THROUGH THE PERIOD IS STILL EXPECTED ON SATURDAY BUT THE
LATEST MODEL RUN IS ALSO INITIALLY WEAKER WITH THE UPPER TOUGH THAT
DEVELOPS OVER OUR REGION. THE BOUNDARY MAY ACTUALLY STALL FARTHER
NORTH OVER OUR CWA RESULTING BETTER RAIN CHANCES IN THE SOUTH SUNDAY
INTO MONDAY. WL ONLY MAKE SUBTLE CHANGES SUNDAY AND MONDAY...LEANING
TOWARD EARLIER THINKING OF DRIER AIR FILTERING INTO OUR NORTHWEST
HALF OF THE CWA. THIS WL MAINTAIN THE BEST CHANCE FOR RAIN IN OUR
SOUTHEAST ZONES MONDAY THROUGH WEDNESDAY WITH THE DELTA REGION BEING
WARM AND DRY. /22/

&&

.AVIATION...MVFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
EXPECT THE POSSIBILITY FOR ISOLATED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOONS. AM ALSO EXPECTING HAZE IN THE MORNING HOURS AT
KGWO AS WE HAVE SEEN THE PAST SEVERAL DAYS...WITH SOME POSSIBLE LIGHT
FOG ELSEWHERE ACROSS THE REGION IN THE MORNING. OTHERWISE...NOT
EXPECTING MANY PROBLEMS FOR THE AREA OVER THE NEXT 24 HOURS. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  72  94 /  10  10   9  19
MERIDIAN      69  94  70  93 /  10  10  12  17
VICKSBURG     73  94  72  95 /  10  16   7  19
HATTIESBURG   71  94  72  94 /  10  19  10  17
NATCHEZ       72  92  73  93 /  10  37   9  16
GREENVILLE    73  94  72  94 /  10  16   5  32
GREENWOOD     73  94  73  93 /  10  13   7  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 14
LONG TERM: 22
Hazardous weather outlook, Jun 21, 3:48 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT WED JUN 21 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222048-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
348 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA
FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING
HOURS.	A WARM MOIST AIRMASS WILL AFFECT THE OUTLOOK AREA AS
SOUTHERLY WINDS PULL IN MOISTURE FROM THE GULF OF MEXICO. THE
MAIN RISK WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND FREQUENT
LIGHTNING...ALTHOUGH HEAVY DOWNPOURS AND SMALL HAIL WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 21, 5:04 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT WED JUN 21 2006

MSZ025-212305-
LEFLORE-
504 PM CDT WED JUN 21 2006

...STRONG THUNDERSTORM OVER LEFLORE COUNTY...

AT 500 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAL LEFLORE COUNTY...ABOUT 5 MILES NORTHWEST OF
GREENWOOD...MOVING SLOWLY WEST AT 5 TO 10 MPH. FREQUENT LIGHTNING
STRIKES...GUSTY WINDS TO 45 MPH AND RAINFALL OF UP TO ONE INCH IN 30
MINUTES IS LIKELY WITH THIS STORM AS IT HEADS TOWARD SUNFLOWER
COUNTY THROUGH 600 PM.

50
Local storm report, Jun 21, 5:57 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             3 N ITTA BENA           33.54N 90.32W
06/21/2006  M1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo44 min
Jun 21, 4:27 PM CDTSevere Thunderstorm WarningJANGrenada33 min
Jun 21, 5:25 PM CDTSevere Thunderstorm WarningJANLeflore35 min
Jun 21, 5:47 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster43 min
Jun 21, 6:04 PM CDTSevere Thunderstorm WarningJANAttala26 min
Jun 21, 6:07 PM CDTSevere Thunderstorm WarningJANWebster23 min
Jun 21, 6:22 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery38 min
Jun 21, 6:22 PM CDTSevere Thunderstorm WarningJANClay23 min
Jun 21, 6:28 PM CDTSevere Thunderstorm WarningJANBolivar32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.